About this Journal Submit a Manuscript Table of Contents
International Journal of Mathematics and Mathematical Sciences
Volume 2004 (2004), Issue 33, Pages 1725-1735

Product partitions and recursion formulae

Department of Mathematical and Statistical Sciences, University of Alberta, Edmonton, Alberta T6G 2G1, Canada

Received 30 July 2003

Copyright © 2004 Hindawi Publishing Corporation


Utilizing a method briefly hinted in the author's paper written in 1991 jointly with V. C. Harris, we derive here a number of unpublished recursion formulae for a variety of product partition functions which we believe have not been considered before in the literature. These include the functions p*(n;k,h) (which stands for the number of product partitions of n>1 into k parts of which h are distinct), and p(d)*(n;m) (which stands for the number of product partitions of n into exactly m parts with at most d repetitions of any part). We also derive recursion formulae for certain product partition functions without the use of generating functions.